Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
157 Doctors are Online

Brain tuberculoma -Is the dizziness and loss of apetite a side effect ?

My mother (66yr) is diagnosed with tuberculoma of brain . 3 weeks into treatment, AKT4, streptomycin (0.75), and now she is getting dizzy all the time. Cannot walk without assistance, keeps losing balance. Has lost apetite, eats very little. Confusion of mind is resolved only to a very small extent. Is the dizziness and loss of apetite a side effect ? When can we expect a marked improvement (at least stable lifestyle)?
Asked On : Fri, 28 Jan 2011
Answers:  2 Views:  462
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Pulmonologist 's  Response
Hello Debzz,

Thanks for visiting HCM.

Tuberculoma of the brain is usually treated by four drugs isoniazide, rifampicin, pyrazinamide and streptomycin +/_ ethambutol for a duration of 9-12 months.

Dizzyness or vertigo is known side effect of streptomycin and if it occurs on starting the drug, the drug may have to be discontinued or its dose has to be reduced.

Loss of appetite can happen due to drug induced inflammation in stomach (gastritis) which can be overcome by giving drugs with food except for rifampicin which is given empty stomach as food decreases its absorption.

You may consult ENT specialist to assess the dizziness and accordingly ask your treating physician to modify the regimen...

I appreciate your symtomatic monitoring at home...

Best wishes for your mother's health
Answered: Sun, 14 Apr 2013
I find this answer helpful
General & Family Physician Dr. Fatima Farhana's  Response
this symptoms is related to space occupying lesion,not probably to side effects.It may take several weeks to have clinical remission. Clinically stable state is not a rearity.Anti tubercular drug of 12 month can successfully cure tuberculoma.Hope this answer will help you.
Answered: Wed, 30 Mar 2011
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor